Tightness & pulling?

Hello all, hope the sunny spring weather is treating you well! My mum wanted me to ask you lovely ladies about a couple of the symptoms she's been having. She is 2 and a half months post surgery and is still on carbo/taxol but has been feeling a pulling sensation or as if she is wearing a corset all over the mid-lower stomach area and tightness round the sides.

She's also getting numbness down one side of her body (also post-surgery). She does get numbness in both feet which rises up to her knees.

Has anyone else had a similar experience? I'm very aware everybody has a different reaction but hopefully you can shed some light because the medical staff haven't!

Thanks :)

Edit: Stage IV, everything seemed to be removed during surgery but I think because her CA125 isn't within the normal range, she's not classed as NED (yet!)

Last edited by

15 Replies

oldestnewest
  • Hi Biscuitqueen, glad your Mum is post surgery. I can identify with the contracting muscles in the midriff, it goes away eventually. If your Mum has numbness down a leg, perhaps it could be that the surgeon did have to touch the sciatic nerve when operating. This also happened me. Go back to team and ask, your Mum should be having a check up soon anyhow, For comfort, I would suggest your Mum buy some camisole tops to wear inside her jumpers, I found them very comfy

  • I did ask if the numbness was caused during surgery and they said absolutely no, so I'm so grateful to you for telling me this, I'm going to have to do some digging! Thanks so much for your advice

  • Hi honey,

    Just to say I also am suffering with the pulling , tightness around the lower abdomen, I am three months post surgery.. I'm guessing it's the muscles trying to tighten back up ??

    Wishing you all the best for an NED result ! 🎉❤️️

    Jackie xxx

  • My Mum is glad to know that she isn't the only one dealing with the pulling! All the best to you too! Stay strong :)

  • I had the same and it went away eventually, took many months. In my case, a year! Best wishes x

  • I also had this..it is weird but goes away eventually! Glad your Mum is doing well xx

  • Hi, I had very similar symptoms, I believe it's the muscles rejoining, settling and starting to work again? As for the numbness I still have one knee that's numb since the surgery (2.5 years ago) and is not connected to my neuropathy. The chemo can cause numbness in the feet, legs, hands and arms, lots of people find it goes once the treatment is finished. Glad the surgery got the disease, the chemo will possibly be the 'mopping up' many people have, I did. Once treatment is completed and the CT scan is carried out and is clear then they will say if she is NED. Keep up the good work ❤xx Jane

  • Ah that does make sense - after all the muscles were cut and I suppose they have to reform! Yes we are sure that this is not neuropathy-related and you and another lady in this post have also mentioned numbness post-surgery.

    Thanks for your advice and letting me know - I will wait impatiently until the CT scan! <3

  • I didn't have any of the surgery-related symptoms you describe but numb feet rising to the knees is a symptom of peripheral neuropathy. She should discuss this with her CNS / Onc as it may be the dose needs to be reduced. It depends how serious it is, but if left, it can be very debilitating.

    My taxol was eventually reduced by 20% and I still have some numbness in my feet and hands but I'm not yet one year from my last dose. So I'm crossing my fingers that it will eventually disappear.

  • Yes she has had a reduction in dose already - I guess they will reduce the dose further next time. However, reading a couple of posts on here, I am beginning to think that the one-sided numbness is a result of the surgeon touching a nerve.

    I hope your numbness isn't too bad now that your taxol has been reduced, and that it eventually disappears completely!

  • I struggle with lower stomach pain which seems to be related to sciatic nerve pain and is frightening and comes on through the day. I had an MRI scan and the lowest disc in my back is bulging and causing the pain. I'm having an operation to free the sciatic nerve later this month. We all seem to have problems stemming from surgery etc and I hope this clears up soon.

  • Hi, I'm 7 weeks post surgery now and I too am having the pulling pain in lower stomach plus back pain. It sounds like it's normal if others are having the same. The numbing sensations sound like you need to follow that up with your medical team x

  • Hellu Donmk, yes thanks to the lovely ladies like you on here, I have a lot of questions for the medical team! :)

  • Hi, I hope all these wonderful replies will help you to put your mum's mind at ease. Remember to look after yourself too, as a cancer diagnosis is tough on all the family. xx

  • Hello, the replies really did put her mind at ease - although the symptoms are not pleasant, I think knowing that others have also gone through it gives her solidarity :) Thanks so much for your kind reply, stay strong! ❤

You may also like...